MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE WITH THE BD ULTRA-FINE NEEDLE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE WITH THE BD ULTRA-FINE NEEDLE
Model Number 328466
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: unknown, medical device expiration date: unknown, device manufacture date: unknown.Medical device lot #: 1039673, medical device expiration date: 2026-02-28, device manufacture date: 2021-02-08.
 
Event or Problem Description
It was reported that 2 bd insulin syringes with the bd ultra-fine¿ needles experienced scale marking issues.The following information was provided by the initial reporter: this is now the second box of syringes i have purchased that contains syringes with inconsistent markings.We cannot inject a consistent insulin dose because the markings are not same on all the syringes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D10: device available for eval yes, d10: returned to manufacturer on: 2021-09-13.Investigation summary: customer returned a total of 17 syringes with 0.5ml graduation marks.Each syringe was checked with gauge bddc-fl-00172 to ensure that the graduation markings were properly aligned.5 of the 17 returned samples featured a misaligned 5 unit mark.All syringes were within specifications at the 50 unit mark.A review of the device history record was completed for batch# 1039673.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Root cause for this defect cannot be determined.H3 other text : see h10.

Brand Name
BD INSULIN SYRINGE WITH THE BD ULTRA-FINE NEEDLE
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key12367079
Report Number1920898-2021-00927
Device Sequence Number3974182
Product Code FMF
UDI-Device Identifier00382908466035
UDI-Public00382908466035
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328466
Device Catalogue Number328466
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1